Childhood Diseases

Question
Posted by: Rici | 2008/07/23

Q.

6 MONTH OLD NOT SLEEPING - SCREAMING!

Hi my baby 6 months slept through from 8 weeks until last week.
Last Thursday around 1 am he woke up with a fever of 39.4. I took him to the doctors on Thursday and the doc said his left ear and left tonsil is reddish and that could explain the fever. He prescribe maxipan antibiotics and stopayne. On Sat morning he woke with a rash. ( On his hairline, head, behind ears the neck tummy and back but not on the face or arms and legs) I think he had baby measles ( by monday the rash was gone). I took him to the doc again on monday as he said he just wanted to see if his ear is better. He said everything looked fine. The things is that from last monday he' s not sleeping well at all. Which I believe could have been the start of him not feeling well and getting sick with the ear/throat etc. But from saturday he is screaming during the night. He sleeps good from 8 till 12 and then wakes up and can' t stop screaming. When we massage his tummy you hear winds coming out. We give him cesranol but it doesn' t seem to work. His stomach is also going well during the day ( sometimes a bit loose and his hand is also constantly in his mouth ) - I think it' s teeth? He keeps kicking and screaming and crying and i feel so helpless and so tired!!! What can the problem be? He started with solids at 5 months ( rice porridge) and he is now eating porridge and veggies. He is on lactogen. Please help cause I don' t know what to do anymore?????

Expert's Reply

A.

Paediatrician

You are correst your baby had Roseola, not any other illness. Now he has the side effects of the antibiotic he was given for a viral illness. Stop the maxipen antibiotic and give him a probiotic for 10 days such as Reuteri drops.He may be teething as well, so a little Panado infant drops at night should help him.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
user comments

C.

Posted by: Jesse | 2008/07/24

Hi,

I am almost sure Maxipan is maid of penisillen he might be allergic to penisillen. Please get him checked out.

Reply to Jesse
Posted by: BMj | 2008/07/23

Rici, the antibiotic can def cause thrush and abdominal discomfort. Reuteri drops will help for both. Rather give him Panado for teething pain as Stopayne can become constipating which also causes them some pain. You may have to give some Panado before bed and again 4 hours later.

Good luck

Reply to BMj
Posted by: rici | 2008/07/23

another thing... yesterday i saw white patches on the inside of his cheecks - which is thrush, I was quite shocked cause i take clean, sterilize bottles and dummies very serious! The pharmacist told me that you can get thrush from antibiotic use? he said i should give him lacetol forte and buso drops. He is eating good and drinking good so might it be the thrush???

Reply to rici

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.